Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high blood pressure a PI based side effect?
Jun 15, 2006

Is high blood pressure a direct result of NNRTI or PI based HAART? My fiance, with undetectable HIV since 1983, on a recent new HAART switch regime: (Reyataz, Combivir, Norvir for two months) from Sustiva and Combivir, (two years) and PI based before that has been registering high blood pressure for a few months now. He does take medication for asthma, and infuses with Factor 8 products for Hemophilia. He has Hepatitis C with only mild splenomegaly manifesting. We are aware that all of these medications/conditions can cause high blood presuure, let alone the daily stress of our lives with these challenges. We're working on improving this particular aspect of his health right now, and wonder about high blood pressure medications that will work with Reyataz/Combivir/Combivir? His cholesterol, triglyceride numbers, and diet and exercise are great. Thank you for your help, and best health to you! Colleen

Response from Dr. Henry

There has been some soft data suggesting some links between elevated blood pressure and for example protease inhibitors. Often that link involves the older protease inhibitors so data is more limited with atazanavir-based regimens. High blood pressure is common in the general population and becomes more common with age so it is hard to pin an increased blood pressure on a particular medication. The current HIV regimen has not been identified as having an excess of elevated blood pressure to my knowledge and I have numerous patients on it with no obvious blood pressure problems. KH



Previous
Pain in Legs...
Next
Cholestrol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement